View Full Version : Abilify makes me sleepy?


TheatreKid
04-29-14, 07:49 PM
I feel fatigued all the time. It started a few weeks ago when I started Abilify, and seems to be getting worse as we increase the dose. I've been on 6 mg for almost a week and am feeling ready to go to bed at 9 PM. I've been taking the Abilify at 5 PM but last night I took it at 8 and found I could stay up until 11.

My psychiatrist told me to take it at 5 because it's "activating" and might keep me awake at night. Am I having a weird effect from it? I'm not feeling more energized at all, I'm constantly tired. It did make my depression better though.

Other things it could be:
I just tapered off lithium. The lithium decreased as the Abilify increased, so I guess it could be lithium withdrawal. Maybe that means it will go away/get better?

Or it could be a general health problem. The lithium caused kidney problems, and I'm not sure if they're getting better. I see a kidney specialist in May.

Nicksgonefishin
04-29-14, 09:13 PM
What is wrong with going to bed at 9pm?

I would love to go to bed at 9pm nightly as that would equal 8+ hours of sleep.

I would encourage you to listen to your doctor and remember that this is a process and takes time to come off the lithium and titrate up the abilify.

I had the same effects with my ssri pristiq. It would make me tired in the evenings but this was a blessing as I would sleep better and feel rejuvinated in the mornings. My doctor prescribed it for me to take with my stimulants but the pharmacist recommended it be taken at night.

Talk to your pharmacist. They are a wealth of knowledge and have great insight obout many medications.

TheatreKid
04-29-14, 09:34 PM
Thanks for your response. It doesn't just make me tired in the evenings, I'm tired all the time. I go to bed at 9, and wake up at 7 still tired. I have no classes right now so I go back to sleep and get up at 10, and still don't feel rested. My doctor doesn't know it's like this, but she will on Thursday when I see her. I will listen to what she says. I hope it's just temporary. I just wanted to know if anyone else experienced this. If I take the dose later, like at 7 or 8, I can stay up later, like tonight.